Advertisement

Directed Quadruple Designs

  • Nasrin Soltankhah
Part of the Mathematics and Its Applications book series (MAIA, volume 329)

Abstract

A t-(v, k, λ) directed design (or simply a t-(v, k, λ)DD) is a pair (V, B), where V is a v-set and B is a collection of ordered k-tuples of distinct elements of V, such that every ordered t-tuple of distinct elements of V belongs to exactly λ elements of B. (We say that a t-tuple belongs to a k-tuple, if its components appear in that k-tuple as a set, and they appear with the same order.) In this paper we show that the necessary conditions for the existence of a 3-(v,4,1)DD are sufficient. Also for each even v and v ≡ 1,5,7 or 9 (mod 12) there exists a simple 3-(v, 4,2)DD. Also we exhibit a construction in the case when λ = 2.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Behzad, G. Chartrand and L. Lesniak, “Graphs and Digraphs”, Prindle, Boston, (1979).Google Scholar
  2. [2]
    F.E. Bennett, A. Mahmoodi, R. Wei and J. Yin, “Existence of DBIBDs with Block Size Six”, Utilitas Math. 43 (1993), 205–217.MathSciNetzbMATHGoogle Scholar
  3. [3]
    H. Hanani, “On Quadruple Systems”, Canad. J. Math. 12 (1960), 145–157.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    H. Hanani, “On Some Tactical Configurations”, Canad. J. Math. 15 (1963), 702–722.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [5]
    G.B. KHosrovshahi and S. Ajoodani-Namini, “Combining Designs”, J. Combin. Theory 58 (1991), 26–34MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    W.H. Mills, “On The Covering of Triples by Quadruples”, Proc. Fifth Southeastern Conf Combinatorics, Graph Th. and Computing (1974), 563–581.Google Scholar
  7. [7]
    J. Seberry and D. Skillicorn, “All Directed BIBDs with k = 3 Exist”, J. Combin. Theory A 20 (1980), 244–248.MathSciNetCrossRefGoogle Scholar
  8. [8]
    D.J. Street and J. Seberry, All DBIBDs with Block Size Four Exist, Utilitas Math. 18 (1980), 27–34.MathSciNetzbMATHGoogle Scholar
  9. [9]
    D.J. Street and W.H. Wilson, “On Directed Balanced Incomplete Block Designs with Block Size Five”, Utilitas Math. 18 (1980), 161–174.MathSciNetzbMATHGoogle Scholar

Copyright information

© Kluwer Academic Publishers 1995

Authors and Affiliations

  • Nasrin Soltankhah
    • 1
  1. 1.Department of Mathematical SciencesSharif University of TechnologyTehranIran

Personalised recommendations